Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long should i continue hormone pills to regularize periods?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Thu, 28 Aug 2014 in Menstruation and Miscarriage
Question: Hi Doctor,

I am a PCOD patient . Got my menses at age 10+ and i have consumed a lot of hormonal pills since many years. I had to consume the pills as my menses would not stop and i had to use the pill forcefully to stop the menses. During my teenage I had consumed for 3 months(Novelon may be when 14 yrs) then after a gap again for 3 months(Femilon may be when 15) then after some gap again for 3 months(Femilon : 16+ yrs). Then few years I was not doing any allopathy medicine. Then I came to XXXXXXX in 2010 Nov. Since then again I started with the pill (5 months Femilon 21+yrs), then after few month gap again I had Diane for few month and again some gap in between. Then since July 2013 I am continuously on Krimson 35 (13 months now).

I also had my TSH tested 2 days back. It shows 3.680. Is it normal?

Should I continue using the pill, as already I have consumed the pills from many years? If I can continue, how long can i use without any tension?

Should I worry of any side effects due to estrogen content consumed in the pills all these years? As I have read that estrogen is very harmful for breasts.

Thanks,
doctor
Answered by Dr. Som Biswas 9 minutes later
Brief Answer:
Hi,

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

1) Normal TSH is level between 0.3 and 3.0 mIU/L.

So you are borderline high . Nothing to do about it now but keep getting TSH checked every 6 months.

2) NO, do not take any more hormonal pills as YES estrogen has side effects on breast.

3) If your menses is not stopping often then get a sonography of pelvis as it will help us know the cause of your irregularity.

Once the report comes do let me know as i will decide the treatment based on that.




Feel free to consult me directly
http://bit.ly/drsombiswas


Regards

Dr. Som Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 7 minutes later
Hi Doctor,

So would my body been affected with all these years of hormonal pill consumption, do I need to worry of any risks?

I had my ultrasound done last year and left ovary measured 72x39x46 and right 40x25x30. I was told i am having polysistic ovaries.

One more concern is since i am using the pill since Nov 2010(with breaks), should I consider I am taking the pills from 4 years, as I had months gap in between without any pill consumption?

Thanks,
doctor
Answered by Dr. Som Biswas 19 minutes later
Brief Answer:
Hi

Detailed Answer:
Dear XXXXXX,

1) If you do not have any symptoms , then do not worry now. Just stop the pills.

Your body is not affected if you do not have symptoms as of now.


2) Yes you have polycystic ovaries.

3) No, Just add the number of months you have taken it, not the months you had gaps.

Regards,

Dr. Som MD


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 5 minutes later
HI Doctor,

Thank you for the quick reply.

My last concern is, even though I stop consuming the pill will I be under any risk due to estrogen content, since I had consumed the pill previous years?

I am also overwight (82 Kgs). Will yoga reduce the PCOD problem naturally?

Thanks,
doctor
Answered by Dr. Som Biswas 2 hours later
Brief Answer:
Dear XXXXX,

Detailed Answer:
Dear XXXXX,

NO, once you stop the pill the effects subside ( unless you already have got damage which you should show symptoms by now)

Since you do not have any symptoms so do not worry.


Yoga will help if it reduces weight. Main thing is to reduce weight with any technique you choose.

Regards,

Dr. Som MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Novelon

doctor1 MD

Hi , I have excessive hair growth on face like chin and side lock's I have started taking familon .. is it safe taking familon ? Will it effects ? And less growth will come on face.. as growth on my face doesn't look nice.. Please suggest if some...

doctor1 MD

Hi sir my age is 38 not conceive 7 years for marriage. I get laperscopy hysteroscopy removed submucusol Fibriod. After that in period heavy bledding start. So doctor advise me to take nevolon. Should I take regular nevolon.

doctor1 MD

I have pcos , last month my period came on 23, this month I started taking femilon from 19 th and from 21st I'm having spotting. I read that spotting is a common side effect of oc pills but I'm finding it embarrassing. Could it Be that I'm getting...

doctor1 MD

Hi doctor,
I had to do undergo abortion while i was two month pregnant as the foetas did n't have heartbeet and then the doctor advised me to take Novelon tablet for a period of three months. I would like to know whether this tablet is used only to prevent pregnancy or any other significances are there? thanks

doctor1 MD

My age is 33 years.Weight about 50 kgs.Height about 5''2'. I was suffering long periods (about 10 days) then doctor suggested me to take Novelon tablet for 3 cycles. Now i finished the course but during taking Novelon , I suffered low pain in both breasts as well as left hand sometimes or often.My query is that it is side effect of this medicine or otherwise...I am iron deficient lady having two baby.Kindly respond me about my query ...

doctor1 MD

Hi. I have irregular periods. After marraige, for last 8 months, whenever I have periods, bleeding will be there for atleast 25 days. So I am not able to try for Baby. I consulted Gyneocologist. After some test, she diagnosed that I am having thyroid (6.2). so she asked me to take thyro tablet everyday in the morning. For Irregular periods- she adviced me to take 21 day Novelon tablet for 2 months and then try for baby. After using 1st strip of novelon, I got my 1st period exactly on 28th day. But in this period, I am having severe stomach pain with swollen stomach. Bleeding is also littel hign for last 5 days. What should I do now? do I need to consult doctor agaian. Please advice